Alert archive / California / Frost Advisories in 2014
Frost Advisory 26, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 17, 2014, 1:18 PM PST. It took effect at Nov 18, 2014, 1:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 1:18 PM PST (21:18 UTC)
- In effect from
- Nov 18, 2014, 1:00 AM PST
- Expired
- Nov 18, 2014, 8:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
730 WWUS76 KEKA 172118 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 118 PM PST MON NOV 17 2014 ...FROST POSSIBLE TONIGHT IN INLAND VALLEYS... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW PATCHY FROST TO FORM IN THE VALLEYS OF HUMBOLDT...DEL NORTE AND MENDOCINO COUNTIES. CAZ001-181030- /O.NEW.KEKA.FR.Y.0026.141118T0900Z-141118T1600Z/ REDWOOD COAST- 118 PM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...VALLEYS AWAY FROM THE IMMEDIATE COAST INCLUDING CUTTEN...MYRTLETOWN...FORTUNA...BLUE LAKE...FIELD BROOK AND MORE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ002-181030- /O.NEW.KEKA.FR.Y.0026.141118T0900Z-141118T1600Z/ MENDOCINO COAST- 118 PM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...THE ANDERSON VALLEY AND OTHER INLAND VALLEYS AWAY FROM THE COAST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ003-181030- /O.NEW.KEKA.FR.Y.0026.141118T0900Z-141118T1600Z/ NORTH COAST INTERIOR- 118 PM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...UKIAH...WILLITS...LAYTONVILLE... LEGGET...POTTER VALLEY...COVELO AND OTHER INLAND VALLEY LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ076-181030- /O.NEW.KEKA.FR.Y.0026.141118T0900Z-141118T1600Z/ MENDOCINO INTERIOR- 118 PM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PST TUESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...VALLEYS IN HUMBOLDT COUNTY INCLUDING THE MATTOLE VALLEY...GARBERVILLE...REDWAY...AND OTHER VALLEY LOCATIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
169 WWUS76 KEKA 181335 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 535 AM PST TUE NOV 18 2014 CAZ001-002-181445- /O.CAN.KEKA.FR.Y.0026.000000T0000Z-141118T1600Z/ REDWOOD COAST-MENDOCINO COAST- 535 AM PST TUE NOV 18 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. WARM AIR ADVECTION AND INCREASING CLOUD COVER AHEAD OF AN APPROACHING COLD FRONT KEPT TEMPERATURES ALONG THE COAST WARMER THAN PREVIOUSLY FORECAST. MORNING TEMPS ARE IN THE 40S AND 50S ACROSS THE COAST. NO FROST IS EXPECTED. AS SUCH AM CANCELING THE FROST ADVISORY FOR THE COASTAL AREAS EARLY. $$ CAZ003-181600- /O.CON.KEKA.FR.Y.0026.000000T0000Z-141118T1600Z/ NORTH COAST INTERIOR- 535 AM PST TUE NOV 18 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOW TO MID 30S. * LOCATIONS INCLUDE...INLAND VALLEYS AWAY FROM THE IMMEDIATE COAST. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ076-181600- /O.CON.KEKA.FR.Y.0026.000000T0000Z-141118T1600Z/ MENDOCINO INTERIOR- 535 AM PST TUE NOV 18 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...INLAND VALLEYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 17, 4:22 AM PST, 8 hours 56 minutes earlier.
Area forecast discussion, Nov 17, 4:22 AM PST, 8 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
422 AM PST MON NOV 17 2014
.SYNOPSIS...FAIR WEATHER WILL PREVAIL ACROSS NW CALIFORNIA TODAY.
CLEAR COOL CONDITIONS WILL RETURN AGAIN TO INTERIOR VALLEYS
TONIGHT...FOLLOWED BY A COLD FRONT TUESDAY NIGHT INTO WEDNESDAY.
WIDESPREAD RAIN WILL ACCOMPANY THIS FRONTAL PASSAGE.
&&
.SHORT TERM (TODAY THROUGH THURSDAY)...THIS MORNING WILL BEGIN
COOL AND FROSTY BUT WILL WARM QUICKLY THROUGH THE DAY, EXCEPT FOR
THE DEEPER INTERIOR VALLEYS OF TRINITY AND EASTERN MENDOCINO
COUNTIES. HIGH PRESSURE BUILDING ALONG THE WEST COAST IS DOING A
GREAT JOB AT KEEPING THE STORM TRACK OFF TO THE WEST AND HELPING
TO MAINTAIN GENERALLY CLEAR SKIES ACROSS NW CAL. THE RIDGE WILL
BEGIN TO SHIFT TO THE EAST THROUGH THE DAY ALLOWING THE STORM
TRACK TO SHIFT EAST AS WELL. THIS WILL CAUSE SOUTHERLY FLOW TO
DEVELOP THROUGH THE AFTERNOON DRIVING IN A WARMER AIR MASS. TEMPS
WILL RESPOND WELL WITH DAYTIME HIGHS EXPECTED TO BE IN THE 60S FOR
MOST AREAS. THE DEEPER EAST-WEST VALLEYS WILL HAVE A MORE
DIFFICULT TIME WARMING DUE TO LOW SUN ANGLES AND THE WARM AIR MASS
SHOOTING OVER THE TOP OF THEM. SOME OF THE DEEPER VALLEY LOCATIONS
MAY STRUGGLE TO GET OUT OF THE 40S.
WITH THE STORM TRACK SHIFTING EAST TONIGHT, CLOUDS WILL BEGIN TO
FILTER IN OVER SOME OF THE COASTAL AREAS THEN SPREAD OVER NW CAL
BY TUESDAY MORNING. AIR MASS MODIFICATION AND CLOUD COVER SHOULD
HELP TO KEEP COASTAL AREAS WELL INTO THE 40S TONIGHT. INTERIOR
AREAS WILL BEGIN AND POSSIBLY REMAIN CLEAR ALL NIGHT WITH LIGHT
WINDS AND COLD AIR REMAINING IN PLACE. HAVE KEPT THE FORECAST
TEMPS FOR TRINITY AND INTERIOR MENDOCINO WELL INTO THE FROST ZONE
TONIGHT EXPECTING SUFFICIENT RADIATIONAL CLEARING. WILL LET THE
DAY SHIFT ISSUE ANY FROST ADVISORIES AFTER THE CURRENT ONES DROP
OFF.
TUESDAY WILL BE A TRANSITION DAY AS THE NEXT SYSTEM APPROACHES
FROM THE WEST. MODELS HAVE FINALLY FALLEN INTO GOOD AGREEMENT,
NEARLY IN LOCK STEP, WHICH HAS ALLOWED FOR INCREASING POPS IN THE
FORECAST FOR TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BE A QUICK
MOVING COLD FRONT BUT IS EXPECTED TO DROP ANYWHERE FROM A QUARTER
INCH TO ABOUT AN INCH AND A HALF OF RAIN. THE LOCATION OF THE RAIN
IS STILL A TOUCH UNCERTAIN WITH MODELS VARYING BETWEEN BULLS EYES
OVER DEL NORTE OF MENDOCINO. THE TREND HOWEVER HAS BEEN TOWARD
MENDOCINO. WE WILL BE ADJUSTING AS MORE DATA BECOMES AVAILABLE.
WEDNESDAY NIGHT INTO THURSDAY WILL BRING A BRIEF RIDGE BEHIND THE
COLD FRONT BEFORE ANOTHER FRONT CROSSES THE REGION ON DURING THE
DAY THURSDAY. MODELS ARE NOT IN VERY GOOD AGREEMENT WITH THIS
FRONT IN TERMS OF LOCATION, SO HAVE KEPT POPS JUST ABOVE CLIMO
UNTIL MODEL BEGIN HANDLING IT BETTER. THE TREND WILL LIKELY BE TO
INCREASE POPS, SO LONG AS THE SURFACE LOW REMAINS NORTH OF THE
AREA. BFG
.LONG TERM (FRIDAY THROUGH MONDAY)...MODELS INDICATE A RIDGE
BUILDING FOR EARLY FRIDAY WITH ANOTHER FRONT EXPECTED FRIDAY NIGHT
INTO SATURDAY. A GENERALLY ZONAL PATTERN WILL REMAIN IN PLACE
THROUGH THE WEEKEND WHICH MEAN THE POSSIBILITY OF SHOWERS THROUGH
SUNDAY. REMARKABLY MODELS ARE IN DECENT AGREEMENT THAT A RIDGE
WILL BUILD OVER THE AREA EARLY NEXT WEEK ALLOWING FOR DRYING
CONDITIONS. BFG
&&
.AVIATION...HIGH PRESSURE ACROSS THE AREA SHOULD ALLOW VFR TO
PREVAIL ACROSS NORTHWEST CALIFORNIA TODAY.
&&
.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A GENTLE BREEZE WITH
WAVE HEIGHTS NEAR 3-4 FT. THERE WAS NO ASCAT PASS OVER OUR WATERS
THIS MORNING, WHICH ISN'T AN ISSUE GIVEN HOW LIGHT THE WINDS ARE.
A WEAK PRESSURE GRADIENT PERSISTS ACROSS THE COASTAL WATERS. THIS
WILL ALLOW A LIGHT TO MODERATE BREEZE TO PERSIST TODAY AND
TONIGHT. MODELS SHOW A FRONT APPROACHING THE WEST COAST ON
TUESDAY, THEN PASSING THROUGH WEDNESDAY MORNING. THIS WILL BRING
INCREASED SOUTHERLY WINDS AND SHORT-PERIOD SEAS, MAINLY TO THE
OUTER WATERS. THE EXACT STRENGTH OF THE WINDS AND THE TIMING OF
THE FRONTAL PASSAGE CONTINUES TO BE AN ISSUE DESPITE IT BEING ONLY
2-3 DAYS OUT. THE MODELS REMAIN VERY INCONSISTENT AND THIS IS
CAUSING HIGH UNCERTAINTY. WENT MAINLY WITH THE HIGHER WIND
GFS/ECMWF MODELS DURING THIS TIME PERIOD TO KEEP US IN
COORDINATION WITH OUR NEIGHBORS. BUT EVEN THESE TWO MODELS VARY ON
THE FRONTAL TIMING, WHICH SHOWS THE MODEL ISSUES. EXPECT VARIOUS
HEADLINES TO BE ISSUED THIS AFTERNOON, AS WE GET WITHIN 48 HOURS
AND BETTER CERTAINTY HOPEFULLY DEVELOPS. BEYOND WEDNESDAY THE
INCONSISTENT MODELS CONTINUE, SO WENT WITH THE CONSMODEL AS THE
BEST GUESS.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR CAZ001-003-076.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 17, 4:47 AM PST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 447 AM PST MON NOV 17 2014 CAZ001-003-076-181300- REDWOOD COAST-NORTH COAST INTERIOR-MENDOCINO INTERIOR- 447 AM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS IN EFFECT THROUGH 8 AM THIS MORNING. COOL OVERNIGHT TEMPERATURES WILL OCCUR AGAIN TONIGHT THROUGH DEEP INTERIOR VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-181300- UPPER TRINITY RIVER- 447 AM PST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. FROST OR FREEZING TEMPERATURES ARE EXPECTED TO DEVELOP AGAIN TONIGHT THROUGH THE DEEP TRINITY VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-181300- MENDOCINO COAST- 447 AM PST MON NOV 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:31 PM PST | Small Craft Advisory | EKA | 60 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.